question-icon

Suggest medication for general anxiety in a diabetic

default
Posted on Thu, 27 Apr 2017
Question: In 1991 I got a job in the East part of XXXXXXX after sprnding my entire life up to that time in North XXXXXXX ( 37 years) including employment after my studied for 14 years. The esstern culture is very easygoing and relaxed and came as a XXXXXXX to me. I didn't like people relaxing in the mid day heat as I was accoustomed to a culture of 24 ×7.Morever I hardly got sleep, was after other employees with a whip; had to travel by road a lot ( I had a fully maintained company car with a driver?).THE Factory was to be commissioned in time and the goods manufactured had to be sold despatched. I was the commercial head reporting to the MD IN XXXXXXX 24 ×7. There was to be no finished stock in the factory and the raw and packinj materials had to be procured just in time. The finances were to be kept rotating as the new company had to establish itself against well entrenched competetiors. I really worked bery hard and was a hard task master .Not olnlyand the commercial but even the manufacturing and maintenance people were scared of me. In the XXXXXXX H.O.people talked with me very respectfully and sometimes I even scolded my boss and others when I thought they were bullshitting me.. I am not exaggerating but felt that the new organisation should succeed otherwise it would be my personal failure. I had been working for the last 14 years in this way but here I must have become a fanatic. One. day about a year of this I was on the sofa watching TV for 5 minutes and could not move let alone get up even my little finger refused to move. There was no pain or any kind of discomfort. I just couldn't move. This passed after 5 - 10 minutes and I phoned my MRCP doctor who told me to take 0.25 mg ALPRAX and go to sleep.. I didn't have ALPRAX but with his consennt I took a diazepam and slept. I had become completely normal once that stressed out panic attacks passed. I didn't know that time that I was stresses; had developed GAD ; getting panic attacks and later palpitations. These really drain you physically and mentally scare you to hell. The next day I went to the factory but just as I sat In my chair I got the sickest feeling of my life. With great difficulty I phoned security to send my driver with the car to me. Just as I sat In the car I went to sleep even before the vehicle crossed the factory gate. I woke up 45 minutes later when we reached my home. After that I was completly fit and normal.This happened 3 more days continouslyafter which I went to the same doctor. He said that in circumstances of this kind there arise certain imbalances in the brain chemicals and gave me tryptomer a very small dosage ( couldn't have been morr than 1 mg) and told me to take it once a day and that it would take time to normalize as the medicine took time to balance the brain chemicals ( I guess he was talking about serotonin and dopamine) .He also ssid when people like me fall they fall veryvery hard. I started feeling all right after that and got my full and I mean full including E& T etc. medical exax done in BELLVIEW HOSPITAL CALCUTTA, ESCORTS RESEARCH AND REFERRAL HOSPITAL IN XXXXXXX AND IN THE THE THEN XXXXXXX CITY XXXXXXX HOSPITAL.ALL THREE HOSPITAL'S TOLD ME THERE WAS NOTHING WRONG WITH ME after which they put me on a very low dosage of HIGH BP MIDICINE ( CIPLAR 1MG PER DAY).I Went back to my job in calcutta where my old and wise doc told me I didn't have BP and put me back on LOW DOSAGE TRYPTOMER. .UNLUCKY ONE Week after that I joined a new job very near XXXXXXX and the doctors at about age 40 puy me on HIGH BP MEDICINES AGAIN but I started getting those SICK feelings again when everytime my BP was normal.My blood was tested and I was put on METAFORMIN AND LATER IN THE NEXT 15 YEARS ON OTHER DIABETESE MEDICATION. NO EMAIL MALEATE AND ATENELLOL CONTINUED. I still had those sick feelings which by now I know were GAD related anxiety and panic attacks though all these years things on all fronts were going well and there shouldnt have been any reason for stress, anxiety or panic attacks. When i got them I stuffed myself with ALPROZAM which calmed me but didnt do anything for the fast heart beat. I took retirement 2 years ago in disgust at age 56 though my colleagues couldnt guess all this TIME about my GAD or panic attacks. They knew I was on BP and Diabetes medication. By this time my diabetics condition was confirmed though my BP was always normal.Last year I got treated for class 3? LUNG TB FROM APRIL TO DECEMNER AND Show various blood tedts and c rays to the doc as a precaution he says I am cured of TB but should consult him every 2- 3 months.Every 2-3 months I go to my diabitalogist with blood reportd and it is coming under control under his supervision. Fasting from 450 to 130 or less or sometimes normal.my problem is that the palpitations come up still somerioes. Should I start TRYPTOMER 10 MG or ask my doc. After going regularly since april 2014 to the doctors each time my BP shows normal readings but the pulse is sometimes 30; 85; but sometimes 110, 123,130. I had stopped my BP medication for about a year but my doctor has puy me on 2.5 mg ENVAS ( ENAPRIL MALEAT) dosage saying BP meds shouldn't be stopped entitely and this will protect my kidneys.please tell me what I should do about these pappitationd which come and go.
doctor
Answered by Dr. Seikhoo Bishnoi (1 hour later)
Brief Answer:
Low dose Ciplar can be tried.

Detailed Answer:
Hello thanks for asking from healthcaremagic.com

I can understand your concern. After reading the detailed history you've mentioned it is clear that most likely cause of your symptoms is Generalised anxiety. Though you had attacks of panic too. The severe anxiety that developed while you were working in job in east XXXXXXX was due to panic most likely.

You have diabetes and were on anti diabetic drugs. You were also taking antihypertensives on-off over these years.

Now you have occasional palpitations. I hope other symptoms of anxiety are not there. Tryptomer 10 can be re-started but in my opinion even low dose Ciplar 10-20 mg can help. You can start taking the tablet in morning after breakfast for anxiety. For episodes of anxiety and palpitations 10 mg dose on SOS basis can help. This will help to calm you and you will feel better.

Continue to take anti diabetic and antihypertensive drugs as advised. Discuss with your doctor for drug changes I've mentioned.

Thanks, Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5195 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest medication for general anxiety in a diabetic

Brief Answer: Low dose Ciplar can be tried. Detailed Answer: Hello thanks for asking from healthcaremagic.com I can understand your concern. After reading the detailed history you've mentioned it is clear that most likely cause of your symptoms is Generalised anxiety. Though you had attacks of panic too. The severe anxiety that developed while you were working in job in east XXXXXXX was due to panic most likely. You have diabetes and were on anti diabetic drugs. You were also taking antihypertensives on-off over these years. Now you have occasional palpitations. I hope other symptoms of anxiety are not there. Tryptomer 10 can be re-started but in my opinion even low dose Ciplar 10-20 mg can help. You can start taking the tablet in morning after breakfast for anxiety. For episodes of anxiety and palpitations 10 mg dose on SOS basis can help. This will help to calm you and you will feel better. Continue to take anti diabetic and antihypertensive drugs as advised. Discuss with your doctor for drug changes I've mentioned. Thanks, Take care